Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 352, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2008, 3:03 PM EDT for Halifax County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 3:03 PM EDT (19:03 UTC)
- Expired
- Jul 23, 2008, 3:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:44 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 231904
SVRRAH
NCC083-231945-
/O.NEW.KRAH.SV.W.0352.080723T1903Z-080723T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HALIFAX...MOVING NORTHEAST AT 23 MPH.
PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROSEMARY...
SOUTH WELDON...ROANOKE RAPIDS...
WELDON...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3648 7765 3644 7762 3640 7755 3633 7758
3631 7757 3632 7747 3623 7739 3614 7767
3615 7768 3614 7789 3619 7794 3619 7797
3618 7798 3620 7801 3634 7793 3648 7775
TIME...MOT...LOC 1903Z 220DEG 20KT 3635 7766
$$
BLAES2 follow-up statements
000
WWUS52 KRAH 231928
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT WED JUL 23 2008
NCC083-231945-
/O.CON.KRAH.SV.W.0352.000000T0000Z-080723T1945Z/
HALIFAX NC-
327 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL HALIFAX COUNTY...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR HALIFAX AND SOUTH WELDON...
MOVING NORTHEAST AT 15 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7762 3640 7755 3633 7758 3631 7757
3631 7751 3632 7747 3623 7749 3614 7767
3615 7768 3615 7782 3619 7782 3630 7773
3646 7764
TIME...MOT...LOC 1927Z 220DEG 18KT 3642 7759
$$
BLAES000
WWUS52 KRAH 231947
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT WED JUL 23 2008
NCC083-231956-
/O.EXP.KRAH.SV.W.0352.000000T0000Z-080723T1945Z/
HALIFAX NC-
346 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALIFAX COUNTY EXPIRES
AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER... STRONG STORMS
PRODUCING HEAVY RAIN WILL PERSIST OVER HALIFAX AND ENFIELD THROUGH
415 PM.
IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3644 7762 3640 7755 3633 7758 3631 7757
3631 7751 3632 7747 3623 7749 3614 7767
3615 7768 3615 7782 3619 7782 3630 7773
3646 7764
TIME...MOT...LOC 1928Z 220DEG 18KT 3642 7758
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:33 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 23, 1:33 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 133 PM EDT WED JUL 23 2008 .SYNOPSIS... A FRONT WILL APPROACH THE AREA FROM THE NORTHWEST BRINGING SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THIS FRONT WILL PUSH THROUGH MOST OF CENTRAL NORTH CAROLINA BY SUNRISE THURSDAY... USHERING IN SLIGHTLY COOLER AND LESS HUMID AIR. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM WEDNESDAY... SFC ANALYSIS THIS AFTERNOON SHOWED A WEAK LOW NEAR THE CENTRAL NC/SC BORDER...WITH A TROUGH AXIS EXTENDING NORTH THROUGH THE WESTERN NC PIEDMONT. A COLD FRONT WAS LOCATED WEST OF THE MOUNTAINS... APPROACHING THE TN VALLEY ON THE SOUTHERN END AND CROSSING THROUGH OH INTO PA FURTHER NORTH. ALOFT...12Z RAOB ANALYSIS SHOWED WHAT APPEARS TO BE A NEGATIVELY TILTED SHORTWAVE JUST TO OUR WEST BETWEEN BNA/FFC AND RNK/GSO AT 250MB...IN ASSOC/W A LONGWAVE TROUGH STRETCHING SOUTH FROM AN UPPER LOW JUST NORTH OF THE GREAT LAKES. AT 500MB...30 METER 12-HR HEIGHT FALLS WERE NOTED ACROSS THE MID-ATLANTIC AND EASTERN OHIO VALLEY (AT GSO/RNK/PIT/ILN). THE 925-700MB TROUGH AXIS WAS LOCATED JUST TO THE WEST OVER THE SOUTHERN APPALACHIANS. TODAY AND TONIGHT: PRECIP CHANCES: EXPECTING AN ACTIVE DAY TODAY WITH VERY GOOD DEEP-LAYER LIFT (FOR LATE JULY) COMBINED WITH THE MOISTURE/INSTABILITY OF A LATE JULY ATMOSPHERE. A SSW-NNE ORIENTED LINE OF CONVECTION DEVELOPED THIS MORNING ALONG THE I-85 CORRIDOR BETWEEN CHARLOTTE AND LEXINGTON... AND IS CURRENTLY PROPAGATING EASTWARD INTO SOUTHWEST PIEDMONT AND SANDHILLS. THIS LINE OF CONVECTION SEEMS TO HAVE BEEN FORCED BY THE SHORTWAVE BETWEEN BNA/FFC AND GSO/RNK ALONG A ZONE OF LOW LEVEL CONFLUENCE IN THE WESTERN PIEDMONT. ANTICIPATE THAT THIS LINE WILL CONTINUE TO INTENSIFY THROUGH THE AFTERNOON AS IT SLOWLY PROPAGATES INTO AN AIRMASS THAT WILL BECOME MORE AND MORE UNSTABLE WITH DIURNAL HEATING. ALSO...EXPECT THAT THERE WILL BE SEVERAL WAVES OF ACTIVITY THROUGHOUT THE DAY INTO TONIGHT AS ANOTHER STOUT SHORTWAVE ROUNDS THE BASE OF THE LONGWAVE TROUGH TOWARD NC/VA BETWEEN 00-06Z TONIGHT...WITH INCREASING DEEP LAYER LIFT THROUGHOUT THE DAY AS THE 925-700MB TROUGH AXIS MOVES INTO CENTRAL NC AND A WEAK ELONGATED SFC LOW OVER THE AREA DEEPENS A FEW MILLIBARS IN RESPONSE TO SYNOPTIC FORCING AND DIURNAL HEATING. AS SUCH...HAVE DECIDED TO GO WITH CATEGORICAL (80%) POPS THROUGHOUT TODAY THROUGH MIDNIGHT TONIGHT...WITH POPS DECREASING FROM THE WEST BETWEEN MIDNIGHT AND SUNRISE THU MORNING AS THE LONGWAVE TROUGH AXIS BEGINS TO SWING OVER US TOWARD THE EAST. SEVERE THREAT: LOOKING AT THE 12Z GSO SOUNDING...IT IS MORE MOIST THAN AT THIS TIME YESTERDAY...WITH A PWAT OF 1.54 (VERSUS 1.31 YESTERDAY AT THIS TIME). ALTHOUGH THE LOW/MID LEVEL LAPSE RATES WERE NOT AS STEEP AT 12Z THIS MORNING AS THEY WERE YESTERDAY AT THIS TIME...WITH STRONG DIURNAL HEATING...THEY WILL STEEPEN THIS AFTERNOON. ALTHOUGH THERE IS NOT AS MUCH DRY AIR IN THE LOW LEVELS TO HELP ENHANCE DOWNDRAFTS VIA EVAPORATIVE COOLING...THE WATER LOADING POTENTIAL IS A BIT HIGHER...AND ANY STRONG CONVECTION THIS AFTERNOON WILL CERTAINLY HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. ALTHOUGH THE DEEP LAYER SHEAR IS GENERALLY WEAK AND THERE SHOULD NOT BE MUCH CONVECTIVE ORGANIZATION...DEPENDING ON WHERE THE SFC LOW SETS UP AND SLIGHTLY DEEPENS THIS AFTERNOON... THERE COULD BE A SMALL THREAT OF AN ISOLATED TORNADO IN EAST/NE PORTIONS OF THE FCST AREA (COASTAL PLAIN). THIS IS BASED ON FCST SOUNDINGS THAT SHOW THE POTENTIAL FOR SOME DECENT VEERING IN THE LOWER LEVELS AT FAY/RWI. HOWEVER...THE SPEED SHEAR IS VERY WEAK... AT ALL LAYERS/LEVELS...AND IF IT WERE TO HAPPEN...IT WOULD NOT BE SUPERCELLULAR AND WOULD BE DUE TO A FREAK INTERACTION BETWEEN A STRONG UPDRAFT AND SOME WEAK LOW-LEVEL ENVIRONMENTAL HORIZONTAL VORTICITY. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST BETWEEN 1PM THIS AFTERNOON AND 10PM THIS EVENING. LOCALLY TORRENTIAL RAINFALL CAN BE EXPECTED IN ANY THUNDERSTORMS AS WELL...WITH RAINFALL RATES AS HIGH AS 2 AN HOUR. TEMPERATURES: HIGHS TODAY WILL BE DIFFICULT DUE TO EXPECTED SCATTERED TO WIDESPREAD CONVECTION. GIVEN CLOUD COVER AND PRECIP...WILL ADVERTISE HIGH TEMPS IN THE UPPER 80S TO LOWER 90S...AROUND NORMAL FOR THIS TIME OF YEAR. LOW TEMPS TONIGHT WILL DEPEND ON THE TIMING OF THE DRIER AIR COMING IN FROM THE WEST AS THE LONGWAVE TROUGH AXIS PASSES OVER US AND TOWARD THE EAST. LOWEST TEMPS SHOULD BE ALONG/WEST OF HIGHWAY 1...WHERE MID/UPPER 60S SEEM REASONABLE...WITH UPPER 60S TO LOWER 70S FURTHER EAST WHERE THERE IS MORE LIKELY TO BE CLOUD COVER AND PRECIP ONGOING IN SOME FORM THROUGH SUNRISE THU MORNING. -VINCENT && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 300 AM WEDNESDAY... MODELS HAPPY TO LINGER TROUGH OVER THE COASTAL PLAIN FOR A MORNING CHANCE OF RAIN EAST OF HIGHWAY ONE...BUT THE AFTERNOON SHOULD BE DRY. GIVEN THE AVAILABLE MOISTURE AND INSTABILITY FRIDAY... THE CURRENT SLIGHT CHANCES FOR A THUNDERSTORMS ARE REASONABLE AND RETAINED. AFTERNOON HIGHS OF 87 TO 90 THURSDAY WILL EDGE UPWARD A BIT FRIDAY. THURSDAY NIGHT LOWS MOSTLY MID 60S. -RLH && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 405 AM WEDNESDAY... NO SIGNIFICANT CHANGES IN THE LONG TERM. THE MEDIUM RANGE GUIDANCE CONTINUES TO INDICATE A LONGWAVE TROUGH EXTENDING DOWN THE EAST COAST FROM A MID/UPPER LEVEL GYRE FORECAST TO SLOWLY PIVOT ACROSS QUEBEC... WHICH WILL RESULT IN GENERALLY WEST NORTHWESTERLY FLOW ALOFT OVER OUR REGION. IN THE LOW LEVELS... A QUASI-STATIONARY BAROCLINIC ZONE AND LOCUS FOR MCS ACTIVITY IS EXPECTED TO STRETCH FROM THE NORTHERN PLAINS EAST SOUTHEASTWARD INTO THE MID ATLANTIC STATES... WITH A LEE TROUGH PREVAILING EAST OF THE APPALACHIANS. THE PROXIMITY OF A LOW LEVEL THETA-E RIDGE AND RESULTANT CONDITIONAL INSTABILITY OVER NC... IN CONJUNCTION WITH CONVERGENCE INVOF THE SURFACE TROUGH AXIS... AND BROAD CYCLONIC FLOW ALOFT (RESULTANT POTENTIAL TO BE AFFECTED BY UPSTREAM MCVS/MCSS AND/OR LOW AMPLITUDE IMPULSES ALOFT) SHOULD YIELD DIURNAL SHOWER AND THUNDERSTORM PROBABILITIES GENERALLY AROUND CLIMATOLOGY (30 TO 40 PERCENT). H85 TEMPS IN THE 18 TO 21C DEGREE RANGE SOUTH OF THE FRONTAL ZONE SUPPORT HIGH TEMPERATURES SATURDAY AND SUNDAY IN THE LOWER 90S... WHILE THOSE MONDAY AND TUESDAY COULD BE A FEW DEGREES COOLER GIVEN AN EXPECTED INCREASE IN CLOUD COVER BY THAT TIME. LOWS IN THE UPPER 60S TO LOWER 70S. -MWS && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AS OF 130 PM WEDNESDAY... A LEE SIDE TROUGH IN THE FOOTHILLS AND WESTERN PIEDMONT SHOULD SERVE AS THE PRIMARY FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. IN ADDITION...A COLD FRONT OVER THE OHIO AND TENNESSEE VALLEYS THIS AFTERNOON IS FORECAST TO CROSS THE APPALACHIANS LATER THIS AFTERNOON AND OVERTAKE THE LEE TROUGH THIS EVENING. THE LOW LEVEL FRONTAL CIRCULATION...IN CONJUNCTION WITH AN APPROACHING UPPER TROUGH AND ATTENDANT UPPER LEVEL JET...WILL PROVIDE FOR ADEQUATE CONVERGENCE AND LIFT TO SUSTAIN SHOWERS AND A FEW THUNDERSTORMS WELL INTO TONIGHT...ESPECIALLY FROM KRDU AND KFAY EASTWARD TO KRWI. HAVE ACCORDINGLY INCLUDED A CB CLOUD GROUP AND VICINITY SHOWERS AT ALL TERMINALS FOR THIS AFTERNOON INTO TONIGHT. MVFR CEILINGS MAY DEVELOP WITHIN THE FRONTAL ZONE FROM KRDU EASTWARD AS THE FRONT PROGRESSES EASTWARD ACROSS THE FORECAST AREA TONIGHT. THEN CLEARING IN THE WAKE OF THE FRONT COMBINED WITH LINGERING LOW LEVEL MOISTURE MAY PROMOTE MVFR/IFR FOG BY DAYBREAK THURSDAY...MAINLY FROM KRDU EASTWARD. SKIES SHOULD CLEAR FROM WEST TO EAST AROUND OR SHORTLY AFTER SUNRISE THURSDAY MORNING AS DRIER AIR FILTERS IN BEHIND THE SFC FRONT AND UPPER LEVEL TROUGH. LOOKING BEYOND THURSDAY AFTERNOON...RESIDUAL LOW LEVEL MOISTURE IN THE COASTAL PLAIN MAY PROMOTE MVFR FOG DEVELOPMENT AT KRWI AND KFAY EACH MORNING FRIDAY THROUGH THE WEEKEND. -VINCENT/MWS && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...RLH LONG TERM...MWS AVIATION...VINCENT/MWS
Hazardous weather outlook, Jul 23, 12:53 PM EDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1253 PM EDT WED JUL 23 2008 NCZ007>011-023>028-040>043-075>078-084>086-088-089-240930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1253 PM EDT WED JUL 23 2008 ...SEVERE THUNDERSTORM WATCH 736 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND THIS EVENING. NCZ021-022-038-039-073-074-083-240930- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1253 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND CONTINUE WELL INTO THE NIGHT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EARLY THIS EVENING...PRODUCING ISOLATED WIND GUSTS UP TO 60 MPH...AND HAIL UP TO THE SIZE OF QUARTERS. ALL THE STORMS WILL PRODUCE TORRENTIAL DOWNPOURS WHICH MAY LED TO LOCALIZED FLOODING OF POOR DRAINAGE AREAS. FINALLY...THE STRONGER STORMS WILL PRODUCE CONTINUOUS TO EXCESSIVE LIGHTNING STRIKES THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Jul 23, 1:03 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
103 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 6 NE GOLDSBORO 35.44N 77.90W
07/22/2008 M1.00 INCH WAYNE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED IN SAULSTON AT THE
INTERSECTION OF SAULSTON RD AND WAYNE MEMORIAL DRIVE AT
323 PM.
0340 PM HAIL 6 NE GOLDSBORO 35.44N 77.90W
07/22/2008 E0.88 INCH WAYNE NC PUBLIC
NICKEL SIZE HAIL REPORTED IN SAULSTON AT 340 PM.
0350 PM HAIL 2 NE GOLDSBORO 35.39N 77.96W
07/22/2008 E1.50 INCH WAYNE NC CO-OP OBSERVER
HAIL AS LARGE AS ONE AND A HALF INCHES AT THE
INTERSECTION OF MARK EDWARDS RD. AND HOOD RD.
0350 PM HAIL 2 NE GOLDSBORO 35.39N 77.96W
07/22/2008 E1.50 INCH WAYNE NC CO-OP OBSERVER
HAIL AS LARGE AS ONE AND A HALF INCHES AT THE
INTERSECTION OF MARK EDWARDS RD. AND HOOD RD. REPORTED BY
COCORAHS OBSERVER.
0405 PM TSTM WND DMG 2 NW CORINTH 35.58N 79.03W
07/22/2008 CHATHAM NC PUBLIC
TREES DOWN ON CORINTH ROAD AT 405 PM.
0414 PM TSTM WND DMG N TROY 35.36N 79.89W
07/22/2008 MONTGOMERY NC COUNTY OFFICIAL
TREE DOWN ACROSS BELL STREET.
0420 PM TSTM WND GST 2 ENE PINEVIEW 35.32N 79.05W
07/22/2008 M71.00 MPH HARNETT NC TRAINED SPOTTER
71 MPH WIND GUST MEASURED AT HOME. SHINGLES DAMAGED AT
THE HOME. SEVERAL TREES DOWN IN THE NEIGHBORHOOD
0434 PM HAIL 5 SW LINWOOD 35.69N 78.37W
07/22/2008 E0.88 INCH JOHNSTON NC AMATEUR RADIO
NICKEL SIZE HAIL AT COVERED BRIDGE RD AND COHARIE DR.
0445 PM TSTM WND DMG 2 SSE ROBBINS 35.40N 79.57W
07/22/2008 MOORE NC LAW ENFORCEMENT
SEVERAL TREES DOWN ON ROUTE 705 AND MT CARMEL ROAD. TIME
ESTIMATED.
0503 PM HAIL CARTHAGE 35.35N 79.42W
07/22/2008 E1.00 INCH MOORE NC LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY DEPUTY ON HWY 15/501 IN
CARTHAGE.
0505 PM TSTM WND DMG 4 E MOUNT OLIVE 35.20N 78.00W
07/22/2008 WAYNE NC LAW ENFORCEMENT
TREES DOWN ALONG INDIAN SPRINGS ROAD, BETWEEN MOUNT OLIVE
AND SEVEN SPRINGS.
0505 PM TSTM WND DMG MOUNT OLIVE 35.20N 78.07W
07/22/2008 WAYNE NC LAW ENFORCEMENT
ROOF BLOWN OFF VACANT MOBILE HOME.
0505 PM TSTM WND DMG 7 NW SMITHFIELD 35.56N 78.45W
07/22/2008 JOHNSTON NC PUBLIC
ONE TREE DOWN AT SOMERSET PLACE AND CONTENDER DR. PUBLIC
REPORT.
0515 PM HAIL ROXBORO 36.40N 78.98W
07/22/2008 E0.25 INCH PERSON NC LAW ENFORCEMENT
0520 PM HAIL SANFORD 35.48N 79.18W
07/22/2008 E0.50 INCH LEE NC TRAINED SPOTTER
0520 PM HAIL CARTHAGE 35.35N 79.42W
07/22/2008 E0.25 INCH MOORE NC TRAINED SPOTTER
0525 PM HAIL 2 SW ROXBORO 36.38N 79.01W
07/22/2008 E0.75 INCH PERSON NC PUBLIC
MULTIPLE ROUNDS OF HAIL. REPORT VIA NSSL SHAVE PROJECT.
0530 PM TSTM WND DMG GODWIN 35.22N 78.68W
07/22/2008 CUMBERLAND NC LAW ENFORCEMENT
TREES DOWN ON CEDAR CREEK ROAD AND NED ASHLEIGH ROADS
NEAR GODWIN.
0530 PM HAIL GODWIN 35.22N 78.68W
07/22/2008 E0.75 INCH CUMBERLAND NC LAW ENFORCEMENT
PEA TO PENNY SIZE HAIL NORTHEAST OF GODWIN.
0530 PM HAIL 5 SW ROXBORO 36.34N 79.04W
07/22/2008 E0.88 INCH PERSON NC PUBLIC
REPORT VIA NSSL SHAVE PROJECT.
0545 PM HAIL 11 WNW FORT BRAGG 35.19N 79.18W
07/22/2008 E1.75 INCH MOORE NC LAW ENFORCEMENT
GOLF BALL SIZE HAIL AT LOBELIA RD AND MCGILL RD.
0545 PM TSTM WND DMG 2 ENE WINSTON-SALEM 36.11N 80.24W
07/22/2008 FORSYTH NC LAW ENFORCEMENT
TREE DOWN AT BAPTIST MEDICAL CENTER
0550 PM TSTM WND DMG 2 ESE WINSTON-SALEM 36.09N 80.23W
07/22/2008 FORSYTH NC LAW ENFORCEMENT
TREE DOWN AT RT 52 AND RT 421 IN DOWNTOWN WINSTON-SALEM.
0555 PM HAIL 2 SSW KNIGHTDALE 35.77N 78.50W
07/22/2008 E0.75 INCH WAKE NC AMATEUR RADIO
PENNY SIZE HAIL ON I540 AT HWY 264.
0600 PM HAIL 5 SSW ROXBORO 36.33N 79.01W
07/22/2008 E0.88 INCH PERSON NC PUBLIC
REPORT VIA NSSL SHAVE PROJECT.
0600 PM HAIL 4 E BUSHY FORK 36.31N 79.00W
07/22/2008 E1.00 INCH PERSON NC PUBLIC
REPORT VIA NSSL SHAVE PROJECT.
0605 PM TSTM WND DMG RICHFIELD 35.47N 80.26W
07/22/2008 STANLY NC DEPT OF HIGHWAYS
TREES DOWN NEAR HIGHWAY 52/OLD SALISBURY ROAD.
0610 PM TSTM WND DMG THOMASVILLE 35.89N 80.08W
07/22/2008 DAVIDSON NC LAW ENFORCEMENT
TREES DOWN NEAR EVANS ROAD AND SOUTH BUSINESS HIGHWAY
29/70.
0615 PM HAIL N STEDMAN 35.02N 78.70W
07/22/2008 E0.88 INCH CUMBERLAND NC PUBLIC
NICKEL SIZE HAIL IN STEDMAN.
0625 PM TSTM WND DMG 3 NNE NEW HOPE 35.85N 78.53W
07/22/2008 WAKE NC LAW ENFORCEMENT
TREE DOWN ON OLD MILBURNIE ROAD
0630 PM HAIL FAYETTEVILLE 35.07N 78.90W
07/22/2008 E0.25 INCH CUMBERLAND NC TRAINED SPOTTER
0635 PM HAIL 3 ESE SURL 36.31N 78.83W
07/22/2008 E0.75 INCH PERSON NC PUBLIC
0642 PM TSTM WND GST 1 NW RDU INTERNATIONAL 35.88N 78.79W
07/22/2008 E47.00 MPH WAKE NC ASOS
PEAK WIND GUST OF 47MPH MEASURED BY THE RALEIGH DURHAM
INTERNATIONAL AIRPORT ASOS.
0710 PM TSTM WND DMG 4 SE RAEFORD 34.94N 79.17W
07/22/2008 HOKE NC FIRE DEPT/RESCUE
NUMEROUS LARGE TREES DOWN NEAR BOYLE ROAD AND STONEWALL
COMMUNITY. REPORT OF TREE DOWN ON HOUSE WITH 3 PEOPLE
TRAPPED. ALSO TREES DOWN NEAR ANTIOCH COMMUNITY.
0730 PM TSTM WND GST 5 NW ROUGEMONT 36.28N 78.98W
07/22/2008 E58.00 MPH PERSON NC AWOS
58 MPH WIND GUST REPORTED BY AWOS AT THE PERSON COUNTY
AIRPORT. NO DAMAGE REPORTED.
&&
RWHSpecial weather statement, Jul 23, 1:19 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 119 PM EDT WED JUL 23 2008 NCZ089-231815- SAMPSON- 119 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH 215 PM EDT... AT 119 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHWEST OF GARLAND...OR ABOUT 15 MILES SOUTHWEST OF CLINTON... MOVING NORTHEAST AT 19 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ROSEBORO AROUND 135 PM EDT... CLINTON AROUND 200 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. WSS
Special weather statement, Jul 23, 1:47 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT WED JUL 23 2008 NCZ040-041-076-077-231845- CHATHAM-HARNETT-LEE-WAKE- 147 PM EDT WED JUL 23 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAKE... CHATHAM...LEE AND HARNETT COUNTIES THROUGH 245 PM EDT... AT 147 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER MONCURE...OR ABOUT 10 MILES NORTHEAST OF SANFORD...MOVING NORTHEAST AT 11 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MONCURE AROUND 155 PM EDT...NEW HILL AROUND 240 PM EDT... THEN SPREAD TO THE RALEIGH AREA. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Special weather statement, Jul 23, 1:57 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT WED JUL 23 2008 NCZ075>077-084>086-088-231900- CUMBERLAND-HARNETT-HOKE-LEE-MOORE-RICHMOND-SCOTLAND- 157 PM EDT WED JUL 23 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND... LEE...HARNETT...MOORE...CUMBERLAND...HOKE AND SCOTLAND COUNTIES THROUGH 300 PM EDT... AT 157 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM LEMON SPRINGS TO 14 MILES SOUTH OF DIGGS...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF SANFORD TO 6 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RAEFORD...PINEVIEW...AND LAURINBURG BY 245 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
Special weather statement, Jul 23, 2:59 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 259 PM EDT WED JUL 23 2008 NCZ042-077-088-232000- CUMBERLAND-HARNETT-JOHNSTON- 259 PM EDT WED JUL 23 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS JOHNSTON... HARNETT AND CUMBERLAND COUNTIES THROUGH 400 PM EDT... AT 259 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM COATS CROSSROADS TO BONNIE DOONE...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF LILLINGTON TO FAYETTEVILLE...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ERWIN AND LINDEN AROUND 305 PM EDT...DUNN...WADE..AND EASTOVER AROUND 320 PM EDT...VANDER AROUND 325 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. RWH
Special weather statement, Jul 23, 3:01 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EDT WED JUL 23 2008 NCZ011-232000- HALIFAX- 301 PM EDT WED JUL 23 2008 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 400 PM EDT... AT 301 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN 5 MILES WEST OF HALIFAX...MOVING NORTHEAST AT 23 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SOUTH WELDON AROUND 315 PM EDT...WELDON AROUND 320 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BLAES
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:28 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Stanly | 3 hr |
| Jul 23, 1:01 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond | 44 min |
| Jul 23, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Moore, Richmond, Scotland | 54 min |
| Jul 23, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson | 41 min |
| Jul 23, 3:29 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett | 2 hr |
| Jul 23, 3:45 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jul 23, 4:07 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 38 min |
| Jul 23, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 58 min |
| Jul 23, 5:12 PM EDT | Areal Flood Advisory | RAH | Vance, Warren | 89 min |
| Jul 23, 5:25 PM EDT | Areal Flood Advisory | RAH | Sampson | 95 min |
| Jul 23, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 46 min |
| Jul 23, 7:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.